Alert archive / New York / Coastal Flood Statements in 2012

Coastal Flood Statement 10, NWS New York, NY

June 5, 20128 counties in New York; Hudson County, New Jersey; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this coastal flood statement at Jun 5, 2012, 4:45 AM EDT for 8 counties in New York; Hudson County, New Jersey; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2012, 4:45 AM EDT (08:45 UTC)
Expired
Jun 5, 2012, 2:00 PM EDT
In force
9 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Hudson County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 67 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -111 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-111 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WHUS41 KOKX 050845
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
445 AM EDT TUE JUN 5 2012

...LOCALLY MINOR COASTAL FLOODING THIS MORNING...
...WIDESPREAD MINOR TO LOCALLY MODERATE COASTAL FLOODING EXPECTED
TONIGHT...

NJZ006-NYZ072-074-075-080-178-179-052030-
/O.NEW.KOKX.CF.Y.0009.120606T0000Z-120606T0500Z/
/O.NEW.KOKX.CF.S.0010.120605T0845Z-120605T1800Z/
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
445 AM EDT TUE JUN 5 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
1 AM EDT WEDNESDAY...

* LOCATIONS...ALONG THE SHORELINE OF NEW YORK HARBOR AND THE
  SOUTH SHORE BAYS OF NEW YORK CITY AND LONG ISLAND.

* TIDAL DEPARTURES...1 TO 2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...LOCALLY MINOR COASTAL FLOODING IS EXPECTED IN THE MOST
  VULNERABLE LOCATIONS DURING THE TIMES OF HIGH TIDE THIS
  MORNING...BUT WIDESPREAD MINOR TO LOCALLY MODERATE COASTAL
  FLOODING IS EXPECTED ALONG VULNERABLE LOCATIONS DURING THE TIMES
  HIGH TIDE TONIGHT.

* IMPACTS...MAINLY MINOR ROADWAY FLOODING AND MINOR OVERLAND
  INUNDATION IS EXPECTED IN VULNERABLE AREAS TONIGHT. LOCALIZED
  AREAS...PARTICULARLY ALONG THE SOUTH SHORE BAYS OF NYC AND
  NASSAU COUNTY...MAY SEE ROADS BECOME IMPASSABLE AND MODERATE
  OVERLAND INUNDATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...NY HARBOR WATER LEVELS FOR TONIGHT...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. 
...................................(MLLW)....................

THE BATTERY NYC.....953 PM...........7.5...........MINOR.....
BERGEN POINT NY.....954 PM...........8.0...........MINOR.....

...SOUTH SHORE BAYS WATER LEVELS FOR TONIGHT...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. 
.................................(MLLW/NGVD).................

E ROCKAWAY INLET NY.922 PM.........6.9/............MINOR.....
ROCKAWAY INLET NY...928 PM.........8.1/............MINOR.....
POINT LOOKOUT NY....909 PM.........6.5/............MINOR.....
FREEPORT GAUGE NY..1006 PM.........6.0/5.2.........MODERATE..
INWOOD NY..........1008 PM.........8.4/............MINOR.....
LINDENHURST NY.....1149 PM.........3.3.............MINOR.....

$$

CTZ009-010-NYZ071-073-078-176-177-052030-
/O.NEW.KOKX.CF.Y.0009.120606T0300Z-120606T0700Z/
/O.NEW.KOKX.CF.S.0010.120605T0845Z-120605T1800Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
445 AM EDT TUE JUN 5 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
3 AM EDT WEDNESDAY...

* LOCATIONS...ALONG THE SHORELINE OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...AROUND 1 1/2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...LOCALLY MINOR COASTAL FLOODING IS EXPECTED IN THE MOST
  VULNERABLE LOCATIONS DURING THE TIMES OF HIGH TIDE THIS
  MORNING...BUT WIDESPREAD MINOR TO LOCALLY MODERATE COASTAL
  FLOODING IS EXPECTED ALONG VULNERABLE LOCATIONS DURING THE TIMES
  HIGH TIDE TONIGHT.

* IMPACTS...MAINLY MINOR ROADWAY FLOODING AND MINOR OVERLAND
  INUNDATION IS EXPECTED IN VULNERABLE AREAS TONIGHT. LOCALIZED
  AREAS MAY SEE ROADS BECOME IMPASSABLE AND MODERATE OVERLAND
  INUNDATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...WESTERN L.I. SOUND WATER LEVELS FOR TONIGHT...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY..
...................................(MLLW)....................

KINGS POINT NY......1257 AM.........10.7...........MINOR.....
GLEN COVE NY.........104 AM.........10.6...........MINOR.....
STAMFORD CT.........1258 AM.........10.6...........MINOR.....
BRIDGEPORT CT.......1255 AM.........10.0...........MINOR..... 
NEW HAVEN CT........1250 AM..........9.2...........MODERATE..

$$

NYZ079-081-052030-
/O.NEW.KOKX.CF.Y.0009.120606T0000Z-120606T0500Z/
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
445 AM EDT TUE JUN 5 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
1 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A COASTAL FLOOD
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT
WEDNESDAY.

* LOCATIONS...ALONG THE SHORELINE OF EASTERN LONG ISLAND SOUND
  AND THE EASTERN BAYS OF LONG ISLAND.

* TIDAL DEPARTURES...1 TO 1 1/2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE TONIGHT.

* IMPACTS...MAINLY MINOR ROADWAY FLOODING AND MINOR OVERLAND
  INUNDATION IS EXPECTED IN VULNERABLE AREAS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...EASTERN LONG ISLAND WATER LEVELS FOR TONIGHT...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY..
...................................(MLLW)....................

MONTAUK POINT NY...1031 PM...........4.5...........MINOR.....

$$
1 follow-up statement
924 
WHUS41 KOKX 051634
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1234 PM EDT TUE JUN 5 2012

...LOCALLY MINOR COASTAL FLOODING EARLY THIS AFTERNOON ALONG THE
WESTERN SOUND... 
...WIDESPREAD MINOR TO LOCALLY MODERATE COASTAL FLOODING EXPECTED
TONIGHT...

NJZ006-NYZ072-074-075-080-178-179-060045-
/O.CAN.KOKX.CF.S.0010.000000T0000Z-120605T1800Z/
/O.CON.KOKX.CF.Y.0009.120606T0000Z-120606T0500Z/
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
1234 PM EDT TUE JUN 5 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 1 AM EDT WEDNESDAY...

* LOCATIONS...ALONG THE SHORELINE OF NEW YORK HARBOR AND THE 
  SOUTH SHORE BAYS OF NEW YORK CITY AND LONG ISLAND. 

* TIDAL DEPARTURES...1 TO 2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...WIDESPREAD MINOR TO LOCALLY MODERATE COASTAL FLOODING
  IS EXPECTED ALONG VULNERABLE LOCATIONS DURING THE TIMES HIGH
  TIDE TONIGHT.

* IMPACTS...MAINLY MINOR ROADWAY FLOODING AND MINOR OVERLAND 
  INUNDATION IS EXPECTED IN VULNERABLE AREAS TONIGHT. LOCALIZED 
  AREAS...PARTICULARLY ALONG THE SOUTH SHORE BAYS OF NYC AND 
  NASSAU COUNTY...MAY SEE ROADS BECOME IMPASSABLE AND MODERATE 
  OVERLAND INUNDATION. 

* LOCATIONS...COASTLINES IMPACTED

* TIDAL DEPARTURES...MAGNITUDE/ASTRONOMICAL TIDES

* BEACH EROSION...SURGE + WAVE ACTION (OPTIONAL)

* IMPACTS...SEVERITY OF FLOODING

...NY HARBOR WATER LEVELS FOR TONIGHT...

THE BATTERY NYC.....953 PM...........7.5...........MINOR.....
BERGEN POINT NY.....954 PM...........8.0...........MINOR.....

...SOUTH SHORE BAYS WATER LEVELS FOR TONIGHT...

E ROCKAWAY INLET NY.922 PM.........6.9/............MINOR.....
ROCKAWAY INLET NY...928 PM.........8.1/............MINOR.....
POINT LOOKOUT NY....909 PM.........6.5/............MINOR.....
FREEPORT GAUGE NY..1006 PM.........6.0/5.2.........MODERATE..
INWOOD NY..........1008 PM.........8.4/............MINOR.....
LINDENHURST NY.....1149 PM.........3.3.............MINOR.....

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$

CTZ009-010-NYZ071-073-078-176-177-060045-
/O.CON.KOKX.CF.Y.0009.120606T0300Z-120606T0700Z/
/O.CON.KOKX.CF.S.0010.000000T0000Z-120605T1800Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
1234 PM EDT TUE JUN 5 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 3 AM EDT WEDNESDAY...

...LOCALLY MINOR FLOODING POSSIBLE DURING HIGH TIDE EARLY THIS
AFTERNOON...

* LOCATIONS...ALONG THE SHORELINE OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...AROUND 1 1/2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...LOCALLY MINOR COASTAL FLOODING IS EXPECTED IN THE 
  MOST VULNERABLE LOCATIONS DURING THE TIMES OF HIGH TIDE THIS 
  MORNING...BUT WIDESPREAD MINOR TO LOCALLY MODERATE COASTAL 
  FLOODING IS EXPECTED ALONG VULNERABLE LOCATIONS DURING THE 
  TIMES HIGH TIDE TONIGHT. 

* IMPACTS...MAINLY MINOR ROADWAY FLOODING AND MINOR OVERLAND 
  INUNDATION IS EXPECTED IN VULNERABLE AREAS TONIGHT. LOCALIZED 
  AREAS MAY SEE ROADS BECOME IMPASSABLE AND MODERATE OVERLAND 
  INUNDATION. 

* LOCATIONS...COASTLINES IMPACTED

* TIDAL DEPARTURES...MAGNITUDE/ASTRONOMICAL TIDES

* BEACH EROSION...SURGE + WAVE ACTION (OPTIONAL)

* IMPACTS...SEVERITY OF FLOODING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...WESTERN L.I. SOUND WATER LEVELS FOR TONIGHT...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. ....
...............................(MLLW)....................

KINGS POINT NY......1257 AM.........10.7...........MINOR.....
GLEN COVE NY.........104 AM.........10.6...........MINOR.....
STAMFORD CT.........1258 AM.........10.6...........MINOR.....
BRIDGEPORT CT.......1255 AM.........10.0...........MINOR..... NEW
HAVEN CT........1250 AM..........9.2...........MODERATE..

$$

NYZ079-081-060045-
/O.CON.KOKX.CF.Y.0009.120606T0000Z-120606T0500Z/
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1234 PM EDT TUE JUN 5 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 1 AM EDT WEDNESDAY...

* LOCATIONS...ALONG THE SHORELINE OF EASTERN LONG ISLAND SOUND 
  AND THE EASTERN BAYS OF LONG ISLAND. 

* TIDAL DEPARTURES...1 TO 1 1/2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIMES OF HIGH TIDE TONIGHT.

* IMPACTS...MAINLY MINOR ROADWAY FLOODING AND MINOR OVERLAND 
  INUNDATION IS EXPECTED IN VULNERABLE AREAS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...EASTERN LONG ISLAND WATER LEVELS FOR TONIGHT...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. ....
...............................(MLLW)....................

MONTAUK POINT NY...1031 PM...........4.5...........MINOR.....

$$

MALOIT

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Jun 5, 3:58 AM EDT, 47 minutes earlier.

Area forecast discussion, Jun 5, 3:58 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
358 AM EDT TUE JUN 5 2012

.SYNOPSIS...
AN UPPER LEVEL SYSTEM WILL CONTINUE TO SPIN OVER THE REGION
THROUGH THE END OF THE WORK WEEK. THIS DISTURBANCE WILL FINALLY
GIVE WAY TO HIGH PRESSURE OVER THE WEEKEND AND INTO EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
RADAR INDICATES A FEW SPRITZES ACROSS CT TRACKING SWWD. BECAUSE
THE LLVL MOISTURE SOURCE IS NE OF THE CWA IN THIS
INSTANCE...PROBABILITY OF THE PCPN HOLDING TOGETHER AS IT
TRAVERSES THE CWA IS LOWER. FOR THIS REASON...FCST THRU 8AM
INDICATED ISOLD -SHRA ACROSS ERN ZONES...AND ISOLD SPRINKLES FOR
THE REMAINDER OF THE CWA.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
GUIDANCE BRINGS TEMPS TO CONVECTIVE TODAY ACROSS THE ENTIRE CWA.
BECAUSE 2M TEMPS ARE A LITTLE LWR...ESPECIALLY LI...THE NAM MAY
NOT BE TRIGGERING ENOUGH ACTIVITY IN THE CSTL AREAS. FOR THIS
REASON HAVE BLENDED IN A LITTLE OF THE GMOS POPS FOR THIS AFTN AND
EVE. WILL FCST SCT COVERAGE ACROSS THE INTERIOR AND CT COAST...AND
ISOLD-SCT COVERAGE LI. BECAUSE TEMPS ALOFT ARE SO COLD...SHOULD
GET SOME LIGHTNING STRIKES SO TSTMS INCLUDED. SMALL HAIL SHOULD
NOT BE A SURPRISE IN ANY ACTIVITY TODAY.

RESIDUAL ACTIVITY DIMINISHES TNGT AS SB INSTABILITY IS LOST.
SPREADING OF CU IS EXPECTED TO KEEP THE CWA MOCLOUDY...KEEPING
TEMPS FROM BOTTOMING OUT. BLENDED IN THE WARMER BCGMOS FOR LOWS.

SIMILAR STORY FOR WED...ALTHOUGH SLIGHTLY WARMER TEMPS AND A
SUBTLE MID LVL WAVE ARE EXPECTED TO YIELD A BETTER CONVECTIVE
POTENTIAL. SCT POPS ACROSS THE ENTIRE CWA.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODELS CONTINUE IN GOOD AGREEMENT WITH CLOSED MID/UPPER ONLY LOW
SLOWLY DRIFTING NE OF THE CANADIAN MARITIMES THROUGH THURSDAY...WITH
MID/UPPER LEVEL TROUGH FINALLY SLIDING EAST OF THE REGION BY THE
WEEKEND.

AS A RESULT...WILL BE LOOKING AT CONSIDERABLE CLOUD COVER AND SCT
AFTERNOON/EARLY EVENING SHRA/ISOLATED TSTMS DURING PEAK HEATING THU.
COVERAGE WILL LIKELY BE GREATER ACROSS INTERIOR SECTIONS WITH BETTER
SURFACE INSTABILITY. MODELS HINTING THAT SHRA ACTIVITY MAY BE SLOW
TO TAPER FROM EAST TO WEST THURSDAY NIGHT AS TROUGH AXIS AND SURFACE
TROUGH SLOWLY PUSH EAST. TIMING OF THIS IS A BIT UNCERTAIN...BUT
HAVE TRENDED FORECAST THIS WAY.

CONVECTIVE COVERAGE SHOULD DECREASE FROM THURSDAY INTO FRIDAY AS
REGION FALLS ON BACKSIDE OF TROUGH AXIS AND HEIGHTS BEGIN TO RISE
SLIGHTLY. THIS SHOULD ALLOW FOR A BIT MORE SUNSHINE AND TEMPS TO
MODERATE TOWARDS NORMAL LEVELS (MID TO UPPER 70S). BUT WITH
SHORTWAVE ENERGY LIKELY STILL WORKING DOWN THE BACKSIDE OF THE
TROUGH...INSTABILITY CU AND ISOLATED TO SCATTERED SHRA/TSRA
DEVELOPMENT IS POSSIBLE FRI AFTERNOON/EARLY EVENING.

RIDGE BUILDS THIS WEEKEND INTO EARLY NEXT WEEK. SHOULD REMAIN
GENERALLY DRY THIS TIME FRAME...WITH THE EXCEPTION OF AN ISOLATED
SHOWER WITH ANY WEAK SHORTWAVE RIDING OVER THE RIDGE. WITH BUILDING
HEIGHTS...INSTABILITY WILL REMAIN IN CHECK FOR ONLY AN ISOLATED TSRA
THREAT. WITH RIDGE BUILDING...WE SHOULD SEE TEMPS CONTINUE TO
MODERATE TO SEVERAL DEGREES ABOVE NORMAL FOR THE WEEKEND.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
VFR CIGS AROUND 4000 FT NEXT 24H WITH N/NE WINDS AT 10 TO 15
KT...DISSIPATING IN THE LATE AFT/EVE AS LOW PRESSURE PULLS AWAY
AND WEAK HIGH PRESSURE APPROACHES FROM THE WEST. A BRIEF EPISODE
OF MVFR CIGS IS POSSIBLE THROUGH MID MORNING...BUT CONFIDENCE IS
LOW.

ANY SHOWERS WILL LIKELY BE CONFINED TO THE NW OF THE NYC TERMINALS
AND DRIVEN BY DAYTIME HEATING. STILL THOUGH...CAN NOT RULE OUT ANY
ISOLATED SHOWERS AT ANY OF THE TERMINALS.

.OUTLOOK FOR 06Z TUESDAY THROUGH SATURDAY...
.TUESDAY NIGHT-FRIDAY...VFR. BRIEF PERIODS OF MVFR POSSIBLE WITH
ISOLD/SCT SHOWERS/TSTMS...MAINLY IN THE AFT/EARLY EVE HOURS.
.SATURDAY...VFR.

&&

.MARINE...
WINDS WILL GRADUALLY TODAY. SPEEDS WILL BE MRGNL ON THE OCEAN...SO
WILL NOT CONVERT THE SCA TO A SCA FOR SEAS ATTM. ELSEWHERE...WINDS
BLW SCA LVLS.

SEAS SUBSIDE THIS EVE TO BLW SCA LVLS ON THE OCEAN...WITH ALL
WATERS REMAINING BLW SCA CRITERIA THRU WED.

WEAK FLOW AND QUIET CONDITIONS WILL PREVAIL THROUGH THE END OF THE
WEEK.

&&

.HYDROLOGY...
WIDESPREAD SIGNIFICANT PCPN IS NOT EXPECTED THRU WED.

SIGNIFICANT AREA QPF OVER 1/2 INCH NOT EXPECTED THROUGH THE END
OF THE WEEK...WITH MAINLY SCT DIURNAL ACTIVITY. LOCAL DOWNPOURS
ARE POSSIBLE WITH ANY CONVECTION DUE TO SLOW MOVEMENT.

&&

.TIDES/COASTAL FLOODING...
TIDES ASTRONOMICALLY LWR FOR THE MRNG CYCLE. DEPARTURES IN EXCESS
OF 1 1/4 FT NEEDED FOR MINOR...WITH MOST SPOTS NEEDING OVER 1 1/2
FT. ALL THE GUIDANCE KEEPS THESE DEPARTURES UNDER THE NEEDED
DEPARTURES. THE MODELS HAVE BEEN RUNNING SLIGHTLY LOW HOWEVER...SO
A FEW OF THE MORE FAVORABLE SPOTS MAY TOUCH MINOR THRESHOLDS. FOR
THIS REASON...A CSTL FLOOD STATEMENT HAS BEEN ISSUED FOR THE MRNG
HIGH TIDE CYCLE.

MINOR TO LOCALLY MODERATE COASTAL FLOODING IS EXPECTED DURING THE
TIMES OF HIGH TIDE TONIGHT DUE HIGH ASTRONOMICAL TIDES AND A LAG IN
TIDAL DRAINAGE.

MINOR TIDAL FLOODING IS POSSIBLE DURING THE TIMES OF HIGH TIDE WED
NIGHT...PARTICULARLY VULNERABLE LOCATIONS OF THE SOUTH SHORE BAYS OF
LI/NYC AND WESTERN LI SOUND.

THE THREAT FOR COASTAL FLOODING WILL CONTINUE TO DIMINISH FOR THE
END OF THE WEEK AS TIDAL LEVELS WILL CONTINUE TO FALL FOR THE
REMAINDER FOR THE WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 3 AM EDT
     WEDNESDAY FOR CTZ009-010.
NY...COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 3 AM EDT
     WEDNESDAY FOR NYZ071-073-078-176-177.
     COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR NYZ072-074-075-079>081-178-179.
NJ...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO MIDNIGHT EDT
     TONIGHT FOR NJZ006.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ350-
     353-355.

&&

SYNOPSIS...NV/12
NEAR TERM...12
SHORT TERM...12
LONG TERM...NV
AVIATION...DW
MARINE...NV/12
HYDROLOGY...NV/12
TIDES/COASTAL FLOODING...NV/12
Hazardous weather outlook, Jun 5, 4:39 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
439 AM EDT TUE JUN 5 2012

NJZ006-NYZ072-074-075-079>081-178-179-060845-
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-SOUTHERN NASSAU-
439 AM EDT TUE JUN 5 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-CTZ005>008-011-012-NJZ002-004-
103>108-NYZ067>070-060845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
439 AM EDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-NYZ071-073-078-176-177-060845-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
439 AM EDT TUE JUN 5 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 AM
EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

12

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 4:45 AM EDTCoastal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more22 hr
Jun 5, 10:46 AM EDTSmall Craft Advisory for Hazardous SeasOKX5 hr

Nearby

Coastal Flood Statements in New York, 2012Coastal Flood Statements in Connecticut, 2012Coastal Flood Statements in New Jersey, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.